Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Mobile, AL

January 5, 2007Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 5, 2007, 2:04 AM CST for Choctaw County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2007, 2:04 AM CST (08:04 UTC)
Expired
Jan 5, 2007, 2:30 AM CST
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Choctaw County, AL

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 8:47 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 050804
SVRMOB
ALC023-050830-
/O.NEW.KMOB.SV.W.0001.070105T0804Z-070105T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
204 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CHOCTAW COUNTY IN SOUTHWEST ALABAMA

* UNTIL 230 AM CST

* AT 158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PUSHMATAHA...OR ABOUT 10 MILES NORTHWEST OF BUTLER...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALSELL BY 210 AM CST

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3213 8845 3209 8830 3230 8809 3230 8842

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 9:45 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 4, 9:45 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CST THU JAN 4 2007

AS SPC STATED EARLIER THIS EVENING A LINE OF THUNDERSTORMS LOCATED
FROM NEAR LAKE PONCHARTRAIN EXTENDING SWD TO THE LA COAST AND
WEAKENING SOMEWAS ENTERING INTO A WIND SHEAR ENVIRONMENT SHOWN PER
VAD WIND PROFILE DATA BY KLIX APPEARS FAVORABLE FOR TORNADOES. AS
THE LINE MOVES EWD LATE THIS EVENING...ISOLD MICROBURST AND/OR
TORNADO RISK WAS ASSESSED WITH THIS LINE. TORNADO WATCH WAS
THEREFORE ISSUED AFTER COLLABLORATION WITH SPC... LIX...JAN...AND
MOB...EFFECTIVE UNTIL 0400 FRIDAY MORNING. SQUALL LINE EXPECTED TO
REACH MS/AL STATE LINE AROUND OR AFTER 0600Z/0000CST.

****PREVIOUS****

.SHORT TERM (TONIGHT AND FRIDAY)...UPPER LOW OVER SOUTHERN TEXAS
LATE TODAY WILL MOVE EAST THEN NORTHEASTWARD FRIDAY ACROSS
MISSISSIPPI AND ALABAMA.  WEAK SURFACE LOW OVER SOUTHWEST LOUISIANA
WILL ALSO LIFT GRADUALLY NORTHEAST WITH A SURFACE WARM FRONT
CURRENTLY ALONG THE GULF COAST GRADUALLY LIFTING NORTHWARD THROUGH
TONIGHT.  WARM VERY MOIST ADVECTION OFF THE GULF TONIGHT WILL
CONTINUE WITH AREAS OF FOG AND DRIZZLE EARLY THIS EVENING GRADUALLY
TRANSITIONING TO SHOWERS AS THE UPPER TROUGH APPROACHES FROM THE
WEST.  THE CONVECTION WILL GRADUALLY BECOME ROOTED IN THE BOUNDARY
LAYER ALONG THE INTERSTATE 10 CORRIDOR LATE TONIGHT AS THE WARM
FRONT GOES FARTHER INLAND.  WHILE MOST ANYWHERE COULD HEAR A RUMBLE
OF THUNDER...THE CHANCE OF SEVERE STORMS WILL LIKELY REMAIN OFF TO
OUR SOUTHWEST AND SOUTH WHERE THE DEEPER INSTABILITY WILL REMAIN.
WE COULD SEE SOME STRONGER CELLS/BOWING SEGMENTS LATER TONIGHT AS
THE LINE OF MORE ORGANIZED CONVECTION AHEAD OF THE SURFACE TROUGH
MOVES THROUGH...MAINLY OVER THE FAR SOUTHERN AREAS WHERE THE
CONVECTION WILL BE CLOSER TO THE HIGHER INSTABILITY IN THE WARM
SECTOR.  WITH THAT SAID...WILL MAINTAIN A SLIGHT RISK OF SEVERE
STORMS FOR OUR SOUTHERN AND COASTAL ZONES.  AS FOR HEAVY RAINS
TONIGHT...MANY LOCATIONS WILL SEE LOCALLY HEAVY RAINS OF 1.5 TO 3
INCHES...HOWEVER THIS IS BELOW FLASH FLOOD GUIDANCE AND THE HIGHER
RISK OF FLOODING WILL BE WEST OF OUR AREA WHERE THE FLASH FLOOD
GUIDANCE IS MUCH LOWER.

AS THE UPPER LOW MOVES INTO ALABAMA LATE FRIDAY MORNING...THE DRY
SLOT WILL WRAP EASTWARD ACROSS OUR AREA AND WE TAPER POPS OFF FROM
SLIGHT CHANCE WEST TO CHANCE EAST BY THE AFTERNOON HOURS.  /05

.LONG TERM (SATURDAY THROUGH NEXT THURSDAY)...NO SIGNIFICANT CHANGES
WERE MADE TO THE PREVIOUS FORECAST.  WE BRING THE STALLED FRONT
OFFSHORE BACK ONSHORE AS A WARM FRONT SATURDAY MORNING AND WE ADDED
SOME FOG AND PATCHY LIGHT RAINS IN FOR SATURDAY MORNING.  SCATTERED
SHOWERS WILL DEVELOP BY THE AFTERNOON INCREASING IN COVERAGE BY LATE
SATURDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST.  /05

&&

.MARINE....UPPER SYSTEM CURRENTLY OVER TX WILL SWING EAST OVER THE
NORTHERN GULF COAST...WITH SCA LEVEL WINDS AND SEAS EXPECTED.
GUIDANCE HAS WINDS DROPPING OFF RATHER QUICKLY AFTER AN EXPECTED
LINE OF TSRA CROSSES THE AREA LATER TONIGHT. HAVE EXTENDED THE
CURRENT SCA DUE TO EXPECTED SCA LEVEL SEAS LASTING INTO...POSSIBLY
THROUGH FRIDAY MORN. THESE WINDS AND SEAS WILL COMBINE WITH A PESKY
BAND OF FOG STRETCHING FROM MOBILE COUNTY TO OKALOOSA
COUNTY...INCLUDING THE NORTHERN HALF (TWO-THIRDS?) OF MOBILE BAY.

AFTER THIS SYSTEM PASSES...NEXT ONE TO AFFECT THE AREA WILL BE
SATURDAY NIGHT INTO SUNDAY...WITH SOME SHORT RANGE GUIDANCE HINTING
AT NEAR SCA LEVEL WINDS/SEAS AGAIN...LASTING THROUGH MONDAY AS
ANOTHER BATCH OF UPPER ENERGY FOLLOWS CLOSELY ON THE HEELS OF THE
SAT NIGHT/SUNDAY SYSTEM.  /16

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  70  58  74 / 100  60  20  40
PENSACOLA   62  68  59  74 /  80  80  20  30
DESTIN      64  67  59  74 /  60  90  30  30
EVERGREEN   60  69  50  74 /  80  70  10  40
WAYNESBORO  57  70  50  72 / 100  30  10  50
CAMDEN      59  70  52  72 / 100  70  10  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

05/GARMON
16/MILLER
Hazardous weather outlook, Jan 4, 8:55 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE TO EXPAND COVERAGE / ADJUST TIMING
NATIONAL WEATHER SERVICE MOBILE AL
855 PM CST THU JAN 4 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
051800-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
855 PM CST THU JAN 4 2007

...LOCALIZED HEAVY RAINFALL AND STRONG TO SEVERE THUNDERSTORMS
POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH NOON FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT THROUGH FRIDAY MORNING.

A WARM FRONT HAD MOVED NORTH OF THE OUTLOOK AREA...RESULTING IN A
VERY MILD AND HUMID AIRMASS IN PLACE ACROSS THE REGION. AREAS OF FOG
WILL PERSIST OVERNIGHT...WITH WIDESPREAD VISIBILITIES AROUND 1 TO 2
MILES...ALTHOUGH SOME ISOLATED LOCATIONS COULD EXPERIENCED
VISIBILITIES AS LOW AS ONE-QUARTER MILE IN DENSE FOG.

MEANWHILE...A STRONG UPPER LEVEL DISTURBANCE DISTURBANCE WILL
ADVANCE EAST ACROSS EASTERN TEXAS AND LOUISIANA OVERNIGHT...AND THEN
ACROSS MISSISSIPPI AND ALABAMA ON FRIDAY. A SQUALL LINE ASSOCIATED
WITH THIS SYSTEM WILL ENTER INTO OUR MISSISSIPPI COUNTIES LATE THIS
EVENING...AND PRIMARILY AFFECT AREAS WEST OF THE TOMBIGBEE RIVER
THROUGH 5 AM. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL THEN
MOVE ACROSS OUR COUNTIES EAST OF THE TOMBIGBEE RIVER BETWEEN 5 AM
AND NOON FRIDAY MORNING.

PERIODS OF MODERATE RAIN ARE LIKELY WITH THE PASSAGE OF THIS SYSTEM
WITH WIDESPREAD RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 0.5 AND
1.5 INCHES. LOCALIZED AREAS UNDER BANDS OF HEAVIER PERSISTENT RAIN
COULD SEE RAINFALL AMOUNTS AROUND TWO INCHES...ESPECIALLY ACROSS THE
INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...THE INTERIOR SECTION OF
SOUTHWEST ALABAMA...AND ALONG THE IMMEDIATE COAST OF ALABAMA AND
THE WESTERN FLORIDA PANHANDLE.

A STRONG LOW LEVEL JET COUPLED WITH STRONG DIVERGENT WINDS ALOFT
COULD RESULT IN A FEW STRONG TO SEVERE THUNDERSTORMS TO EVOLVE...
PRIMARILY SOUTHWEST OF A LINE FROM BUTLER (LOCATED IN CENTRAL
CHOCTAW COUNTY AL) TO ANDALUSIA (LOCATED IN CENTRAL COVINGTON COUNTY
AL). THIS INCLUDES THE NEAR COASTAL WATERS OF ALABAMA AND THE
WESTERN FLORIDA PANHANDLE. THE PRIMARY THREATS ASSOCIATED WITH THE
SQUALL LINE WILL BE BRIEF SURFACE WIND GUSTS TO 45 MPH...WITH AN
ISOLATED TORNADO POSSIBLE.

INCREASING SOUTHERLY WINDS OVER THE COASTAL WATERS AHEAD OF THE
SQUALL LINE WILL CREATE HAZARDOUS NAVIGATING CONDITIONS FOR SMALL
CRAFT OPERATING ON THE COASTAL WATERS AND BAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY.

THE LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA
AROUND NOON FRIDAY...FOLLOWED BY CLEARING SKIES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT FOR AREAS WEST OF
THE TOMBIGBEE RIVER...AND FRIDAY MORNING FOR AREAS EAST OF THE
TOMBIGBEE RIVER...PRIMARILY SOUTHWEST OF THE AFOREMENTIONED LINE.

In the hours before

Special weather statement, Jan 5, 12:10 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1210 AM CST FRI JAN 5 2007

MSZ075-076-078-079-050715-
GEORGE-STONE-PERRY-GREENE-
INCLUDING THE CITIES OF...LUCEDALE...NEW AUGUSTA AND WIGGINS...
1210 AM CST FRI JAN 5 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE...
PERRY AND GREENE COUNTIES...

AT 1207 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 12 MILES WEST OF RUNNELSTOWN TO 7 MILES
SOUTH OF ROGERS LAKE...AND MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WIGGINS...TEN MILE...WLOX TV STATION TOWER...RUNNELSTOWN...NEW
AUGUSTA...WHITES CROSSING AND WINGATE THROUGH 115 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE...DANGEROUS CLOUD TO
GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Jan 5, 1:54 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
154 AM CST FRI JAN 5 2007

ALZ051>053-061>064-050900-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-WASHINGTON-CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...BAY MINETTE...BUTLER...CHATOM...DOWNTOWN
MOBILE AND GROVE HILL...
154 AM CST FRI JAN 5 2007

...STRONG THUNDERSTORMS ARE MOVING OVER WASHINGTON...CLARKE...
CHOCTAW...BALDWIN AND MOBILE COUNTIES...

AT 150 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES NORTH OF YANTLEY TO 15 MILES SOUTHWEST
OF GRAND BAY...AND MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...MOBILE...
DAPHNE...BUTLER...YARBO...CHATOM...WOMACK HILL...SAINT ELMO AND
SILVER CROSS THROUGH 300 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING FOR SOUTHWESTERN
ALABAMA AND NORTHWEST FLORIDA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:02 AM CSTSevere Thunderstorm WarningMOBWilcox28 min
Jan 5, 4:02 AM CSTSevere Thunderstorm WarningMOBWilcox28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.